Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your concern
I am happy that the Wellbutrin has been working well for you, but I am sorry that you prescribing physician miscommunicated with you about the dosage and want you to decrease it to 150mg.
There is no danger or risk of side effects or withdrawal effects for you to decrease the dosage to 150mg/day at 2 divided dosages of 75mg in the morning and 75mg at night this early in you treatment. But it is possible that this dosage may not be effective for you at the 150mg dosage. So I would like you monitor your moods and if you sense that your depressive symptoms are getting worse or possibly you are afraid that you may hurt yourself, then definitely call your physician and ask if you can increase it back up to 225mg again, since that was effective for you.
In addition, you can also use some Cognitive Behavioral Therapy (CBT) Techniques to help with your feeling of sadness that the dosage of Wellbutrin was not able to manage. This can also help you cope with your current dosage of 150mg of the Wellbutrin, until you gradually increase it to a dosage of 225mg if that is what you and your physician feels is best for you and your mental health.
CBT has a premise that your symptoms are caused by negative thoughts, so if we change your thought process to be more positive and objective as well, then your symptoms will lessen, thus no more symptoms of a panic disorder
So this link may help you, it contains a technique I use with patients called a thought record. It will help you keep track of any negative thoughts you have. You put the negative thought on paper, the emotion accompanying, the evidence to support it, and the evidence against it. Then I want you to come up with an alternative thought for the situation (more objective and plausible). This will help you change your way of thinking to be able to think more positive and not automatically go to a negative type of thinking.
*Sorry in the earlier comment I meant No more symptoms of a Depressive Disorder
Also individuals with severe depression also have a poor coping mechanism, so this worksheet will help you develop a better coping strategy to manage your depression better.
In addition, these two worksheets are very good at helping lessen depression and associated anxiety symptoms. It can help you focus on the big picture and the objective/positive thoughts and outcomes.
These two books are also really effective in helping manage depression as well.
This is a link for something called Progressive Muscle Relaxation that can help you create a long term calm by using muscle tension and release techniques; it can help manage your symptoms of depression and is very similar to a style of meditation.
So while there are no major risks of side effects or withdrawal effects associated with your decrease in the Wellbutrin from 225mg to 150mg, but I do agree with your concern that your depressive symptoms may come back momentarily. Your physician usually wants to gradually increase your dosage of the Wellbutrin, as too high a dose too soon, may cause adverse effects, so your physician may eventually increase your dosage to 225mg in 1-2 weeks as this was effective for you.
thank you so much.
The goal of a physician when prescribing medication is to try to find the lowest effective dosage to minimize side effects (as side effects can increase as the dosage gets higher), so that is why it is common practice to gradually increase the dosage. I would say if the symptoms of your severe depression get worse or no better in a week, then ask your physician for increase to the 225mg that was effective for you